Alert archive / Nevada / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Reno, NV

July 6, 2015Storey County, Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 6, 2015, 4:17 PM PDT for Storey County, Washoe County, Nevada. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 4:17 PM PDT (23:17 UTC)
Expired
Jul 6, 2015, 7:15 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 17 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:45 PM PDTHEAVY RAIN 0.475 N Reno, NVNATIONAL WEATHER SERVICE FORECAST OFFICE RECORDED 0.47 INCHES OF RAINFALL IN 30 MINUTES.
Jul 6, 4:47 PM PDTHEAVY RAIN 04 Ssw Reno, NVVERY HEAVY RAIN LAST 25 MINUTES
Jul 6, 5:08 PM PDTFLASH FLOOD3 Wsw Reno, NVTRAINED WEATHER SPOTTER REPORTED FLASH FLOODING IS OCCURRING IN THE NORTHWEST RENO AREA. VERY HEAVY RAINFALL IS STILL OCCURRING.
Jul 6, 5:20 PM PDTHEAVY RAIN 0.715 N Reno, NVNATIONAL WEATHER FORECAST OFFICE RECOREDED 0.71 INCHES OF RAINFALL IN ONE HOUR.
Jul 6, 5:30 PM PDTHEAVY RAIN 0.77Stead Airport, NVRAINFALL TOTAL BETWEEN 500 AND 630 PM. HEAVIEST RAINFALL BETWEEN 510 AND 535 PM WITH 0.47 INCH REPORTED. LOCAL STREET FLOODING AND DRAINAGE DITCHES RUNNING FULL IN LEMMON VALLEY AND STEAD.
Jul 6, 5:44 PM PDTHEAVY RAIN 0.844 Ssw Reno, NVMOST FELL FROM 450 TO 510 PM. STANDING WATER ON MCCARRAN BLVD IN CAUGHLIN RANCH AREA AT THAT TIME
Jul 6, 5:53 PM PDTFLASH FLOODReno, NVVIDEO OF FLOODING AT THE INTERSECTION OF PLUMB AND ARLINGTON. ROADS ARE CURRENTLY CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WGUS55 KREV 062317
FFWREV
NVC029-031-070215-
/O.NEW.KREV.FF.W.0022.150706T2317Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
  STOREY COUNTY IN WESTERN NEVADA...

* UNTIL 715 PM PDT
    
* AT 414 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN ACROSS RENO-SPARKS AND EASTWARD ALONG INTERSTATE 
  80 TO WADSWORTH. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  RENO...SPARKS...LOCKWOOD...LEMMON VALLEY-GOLDEN VALLEY...SUN 
  VALLEY...AND PATRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL CAUSE FLOODING IN URBAN NEIGHBORHOODS ALONG WITH THE 
STEEP TERRAIN ALONG INTERSTATE 80 EAST OF SPARKS. MOST FLOOD DEATHS 
OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY 
APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO 
SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995

$$

BRONG
4 follow-up statements
386 
WGUS75 KREV 062349
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
449 PM PDT MON JUL 6 2015

NVC029-031-070215-
/O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-STOREY NV-
449 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
SOUTHERN WASHOE AND STOREY COUNTIES...

AT 444 PM PDT...HEAVY RAIN CONTINUES IN THE RENO-SPARKS AREA AND 
OVER THE PAH RAH RANGE SOUTH OF PYRAMID LAKE. 0.47 INCHES OF RAIN 
HAS FELL AT THE NWS RENO OFFICE IN THE LAST 30 MINUTES. FLASH 
FLOODING IS LIKELY OCCURRING IN URBAN AREAS AROUND RENO ALONG WITH 
WATER FILLING DRY WASHES AND RUNNING DOWN STEEP SLOPES OF THE PAH 
RAH RANGE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
RENO...SPARKS...LEMMON VALLEY-GOLDEN VALLEY...SUN VALLEY...AND 
PORTIONS OF THE PALOMINO VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS...STREETS...CREEKS AND 
POORLY DRAINED NEIGHBORHOODS. PONDING OF WATER ON ROADS WILL GREATLY 
SLOW THE EVENING COMMUTE. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW 
INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES 
OFF THE ROAD.

&&

LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995

$$

BRONG
778 
WGUS75 KREV 070010
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
510 PM PDT MON JUL 6 2015

NVC029-031-070215-
/O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-STOREY NV-
510 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
SOUTHERN WASHOE AND STOREY COUNTIES...

AT 506 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN 
NORTHWEST RENO BE MCQUEEN HIGH SCHOOL. TORRENTIAL RAINFALL WILL 
CONTINUE ACROSS THE RENO-SPARKS AREA. THIS INCLUDES THE NORTH 
VALLEYS...PALOMINO VALLEY AND THE PAH RAH RANGE.
 
FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
RENO...SPARKS...STEAD...SPANISH SPRINGS...NORTHWEST RENO... 
LOCKWOOD...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY...SUN 
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS 
MAY BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT 
RECOMMENDED. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE 
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD 
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST 
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995

$$

BRONG
082 
WGUS75 KREV 070040
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
540 PM PDT MON JUL 6 2015

NVC029-031-070215-
/O.CON.KREV.FF.W.0022.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-STOREY NV-
540 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
SOUTHERN WASHOE AND STOREY COUNTIES...

AT 537 PM PDT...HEAVY RAIN OVER THE RENO-SPARKS AREA HAS MOVED NORTH 
TO THE COLD SPRINGS VALLEY...RED ROCK AND STEAD AREAS.  FLASH 
FLOODING IS LIKELY IN THESE AREAS DURING THE NEXT HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
COLD SPRINGS VALLEY...STEAD...RED ROCK...SLIVER KNOLLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS INCLUDING 
STREETS...CREEKS...AND RIVERS. MANY ROADWAYS WILL BE COVERED IN 
WATER...MUD AND DEBRIS. DIRT ROADS BETWEEN THE COLD SPRING VALLEY 
AND STEAD AREA MAY BE WASHED OUT.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW 
INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES 
OFF THE ROAD.

&&

LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995

$$

BRONG
632 
WGUS75 KREV 070209
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
709 PM PDT MON JUL 6 2015

NVC029-031-070216-
/O.EXP.KREV.FF.W.0022.000000T0000Z-150707T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-STOREY NV-
709 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN WASHOE AND STOREY COUNTIES
WILL EXPIRE AT 715 PM PDT...

WIDESPREAD HEAVY RAIN HAS ENDED IN THE RENO-SPARKS AREA.  HOWEVER 
ADDITIONAL LIGHT TO MODERATE RAINFALL REMAINS POSSIBLE THROUGH THIS 
EVENING. 

FLOOD WATERS ARE RECEDING...BUT SEVERAL POORLY DRAINED INTERSECTIONS 
MAY STILL CAUSE MINOR TRAVEL ISSUES THIS EVENING. ROCKS...MUD AND 
DEBRIS MAY STILL COVER SOME ROADS WHICH WILL BE DIFFICULT TO SEE 
AFTER SUNSET. TRAVELERS AROUND THE RENO-SPARKS METRO AREA SHOULD USE 
CAUTION TONIGHT.

LAT...LON 3975 11930 3953 11935 3942 11990 3967 11995

$$

BRONG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:11 PM PDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 6, 2:11 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
211 PM PDT MON JUL 6 2015

.SYNOPSIS...

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE
AND BRING THE THREAT FOR THUNDERSTORMS THROUGH THE WEEK,
ESPECIALLY DURING THE AFTERNOON AND EVENING. THE HIGHEST
PROBABILITY OF STRONG THUNDERSTORMS WILL OCCUR TODAY AND TOMORROW,
BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ANY DAY THIS WEEK.

&&

.SHORT TERM...

ATMOSPHERIC CONDITIONS REMAIN IN PLACE TODAY FOR STRONG
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA AND WESTERN
NV FROM RENO-SPARKS SOUTH TO LYON-MINERAL COUNTIES WHERE THE
COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE GREATEST. LOCATIONS
IN NORTHEAST CA AND WESTERN NV THAT ARE NORTH AND EAST OF THIS
AREA COULD ALSO SEE ISOLATED STORMS PRODUCING BRIEF HEAVY RAIN,
AND MAY ACTUALLY HAVE A BETTER CHANCE FOR STRONG THUNDERSTORMS TO
CREATE HAIL UP TO ONE INCH IN DIAMETER AND STRONG OUTFLOW WINDS
50-60 MPH.

THE MORNING ATMOSPHERIC SOUNDING AT THE RENO FORECAST OFFICE
SHOWED STEEP MID-LEVEL LAPSE RATES BUT WITH A CAP AROUND 600 MB.
THIS CAP IS EXPECTED TO ERODE BY MID-AFTERNOON AS TEMPERATURES
HEAT UP ALLOWING CONVECTION TO BECOME DEEPER AND STRONGER. THOUGH
NOT STRONG, THERE IS ALSO MODERATE 0-6K SHEAR THIS AFTERNOON
WHICH INCREASES THE POTENTIAL FOR LONGER-LASTING STRONG UPDRAFTS
WITHIN ANY STORMS.

THE ACTIVE THUNDERSTORM PATTERN WILL CONTINUE ALL WEEK AS A LOW
PRESSURE SYSTEM SLOWLY MOVES EAST OVER CA/NV. CURRENT SATELLITE
ESTIMATES SHOW ABUNDANT MOISTURE OFFSHORE WHICH WILL PROVIDE A
MOIST SOUTHWEST FLOW ALOFT TUESDAY-WEDNESDAY. BY TUESDAY, THE LOW
WILL HAVE MOVED FAR ENOUGH ONSHORE TO INCREASE THE POTENTIAL FOR
UPPER IMPULSES TO INFLUENCE THUNDERSTORM ACTIVITY. CURRENT MODELS
SHOW POTENTIAL FOR AN IMPULSE TO ARRIVE EARLY TUESDAY MORNING WITH
A STRONGER UPPER WAVE FOR AFTERNOON. TIMING THESE IMPULSES IS
DIFFICULT BUT ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR
TUESDAY AFTERNOON. THE ONLY LIMITING FACTOR COULD BE IF THE
MORNING IMPULSE CREATES ENOUGH CLOUD COVER TO LIMIT INSTABILITY
DURING THE AFTERNOON.

FOR WEDNESDAY, A BROAD AREA OF SLOW RISING MOTION IN THE
NORTHEAST QUADRANT OF THE UPPER-LOW SHOULD LEAD TO AN INCREASE IN
CLOUD COVER AND RAIN SHOWERS BUT COULD LEAD TO A DECREASE IN THE
NUMBER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN. HOWEVER,
MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR STRONG
INSTABILITY, AND ANY CLOUD BREAKS WOULD AGAIN PROVIDE A THREAT FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON
AND EVENING. JCM

.LONG TERM...THURSDAY THROUGH MONDAY...

AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND
ACROSS NEVADA BY THURSDAY AFTERNOON. THIS WILL PROVIDE MUCH COOLER
TEMPERATURES WITH A BETTER POTENTIAL TO SEE WIDESPREAD PRECIPITATION
ACROSS THE REGION. OVERALL LOOKING FOR AMPLE MOISTURE/CLOUD COVER TO
SPREAD INLAND WITH THE LOW WHICH MAY INHIBIT INSTABILITY AND LEAD TO
MORE WIDESPREAD SHOWER ACTIVITY WITH ISOLATED STORM COVERAGE. THE
INCREASED CLOUDS COULD ALSO KEEP HIGH TEMPERATURES IN THE UPPER 70S
TO LOWER 80S ACROSS WESTERN NEVADA WITH UPPER 60S TO LOWER 70S
ACROSS SIERRA VALLEYS. MAIN CHANGES TO THE FORECAST FOR THURSDAY
WERE TO INCREASE PRECIP CHANCES, INCREASE CLOUD COVER, AND ALSO TO
LOWER HIGH TEMPERATURES.

AN UPPER LOW WILL THEN DEVELOP JUST OFF THE WEST COAST BY FRIDAY
WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS ACROSS THE SIERRA AND
INTO FAR NORTHWESTERN NEVADA. THE LOW WILL MAINTAIN CHANCES FOR
SHOWERS AND STORMS ON SATURDAY BUT CHANCES WILL SLIP MAINLY ACROSS
THE NORTHERN FORECAST AREA ROUGHLY NORTH OF INTERSTATE 80. BY
SUNDAY, MODEL GUIDANCE INTRODUCES A DRY SOUTHWEST FLOW WHICH WILL
TRANSITION US INTO A DRIER PATTERN INTO EARLY NEXT WEEK. HIGH
TEMPERATURES LOOK TO RETURN TO NEAR SEASONABLE LEVELS WITH UPPER 80S
ACROSS WESTERN NEVADA AND MID TO UPPER 70S ACROSS THE SIERRA. FUENTES

&&

.AVIATION...

THUNDERSTORMS OVER THE SIERRA AND NORTHEAST CA WILL BECOME
STRONGER AND SPREAD EASTWARD THIS AFTERNOON AND EVENING. ERRATIC
OUTFLOW WINDS UP TO 50 KTS AND LOW VSBY DUE TO HEAVY RAIN ARE THE
MAIN AVIATION THREATS FROM THESE STORMS. MOUNTAIN OBSCURATION IS
ALSO LIKELY ESPECIALLY NEAR THE CREST OF THE SIERRA. STORMS SHOULD
BECOME LESS INTENSE AFTER 0900 PDT BUT SHOWERS MAY PERSIST
OVERNIGHT.

EXPECT SIMILAR CONDITIONS TOMORROW (TUESDAY), EXCEPT THUNDERSTORMS
MAY START EARLIER THAN TODAY, ESPECIALLY OVER THE SIERRA WHERE
STORMS MAY INITIATE BY MID-MORNING. JCM

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 6, 3:19 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
319 PM PDT MON JUL 6 2015

CAZ072-073-NVZ003-062245-
GREATER LAKE TAHOE AREA CA-MONO CA-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
319 PM PDT MON JUL 6 2015

...SPECIAL WEATHER STATEMENT...

AT 316 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GARDNERVILLE RANCHOS...OR 9
MILES SOUTHEAST OF GARDNERVILLE...MOVING NORTH AT 15 MPH.

TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM. THIS STORM WILL IMPACT PORTIONS OF HWY 395
SOUTHEAST OF GARDNERVILLE THROUGH TO COLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL RESULT IN SIGNIFICANT PONDING OF WATER ON
THE ROAD AND REDUCED VISIBILITY.

IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS
SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY
RAINS.

&&

LAT...LON 3863 11950 3878 11974 3898 11970 3884 11944
TIME...MOT...LOC 2216Z 185DEG 14KT 3881 11967

TF
Special weather statement, Jul 6, 3:42 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
342 PM PDT MON JUL 6 2015

CAZ072-073-062315-
GREATER LAKE TAHOE AREA CA-MONO CA-
342 PM PDT MON JUL 6 2015

...SPECIAL WEATHER STATEMENT...

AT 341 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS GATE SUMMIT...OR 11 MILES SOUTHEAST OF COLEVILLE...MOVING
NORTHWEST AT 10 MPH.

NICKEL SIZE HAIL, TORRENTIAL RAIN, AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALKER AND BOOTLEG CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3858 11941 3841 11933 3835 11942 3850 11964
TIME...MOT...LOC 2241Z 151DEG 10KT 3842 11943

TF
Special weather statement, Jul 6, 3:43 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
343 PM PDT MON JUL 6 2015

NVZ003-004-062345-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
343 PM PDT MON JUL 6 2015

...THUNDERSTORM NEARING SUTCLIFFE AND PYRAMID LAKE...

AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUTCLIFFE...OR 11 MILES SOUTHWEST OF
PYRAMID LAKE...MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN...DANGEROUS LIGHTNING AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PYRAMID LAKE...SUTCLIFFE AND THE NEEDLE ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS AND THOSE ON THE BEACH. GUSTY WINDS WILL CAUSE A
RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 3983 11964 3986 11974 4024 11969 4015 11938
TIME...MOT...LOC 2242Z 204DEG 16KT 3991 11966

BRONG
Local storm report, Jul 6, 3:51 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      5 E VIRGINIA CITY       39.31N 119.55W
07/06/2015                   STOREY             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING WITH 4-5
            ICNHES DEEP OF WATER.

0347 PM     HAIL             3 WSW GARDNERVILLE RANC 38.87N 119.80W
07/06/2015  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            ALONG WITH STRONG WINDS AND HEAVY RAIN

0348 PM     HAIL             2 E DEVILS GATE SUMMIT  38.35N 119.33W
07/06/2015  M0.25 INCH       MONO               CA   TRAINED SPOTTER

            SOME HEAVY RAIN, GUSTY WINDS

0350 PM     DEBRIS FLOW      3 NW BRIDGEPORT         38.29N 119.26W
07/06/2015                   MONO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS FLOW AND MUD
            COVERING THE ROADWAY ALONG U.S. HIGHWAY 395 AND BUCKEYE
            ROAD.

&&

MCGUIRE
Local storm report, Jul 6, 4:05 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      5 E VIRGINIA CITY       39.31N 119.55W
07/06/2015                   STOREY             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DANGEROUS FLASH FLOODING
            IS OCCURRING IN THE SIX MILE CANYON AREA. WATER IS
            FLOWING INTO HOMES AND PROPERTY DAMGAE IS OCCURRING.
            SPOTTER REPORTED 1.15 INCHES OF RAINFALL IN LESS THAN 30
            MINUTES.

0405 PM     HAIL             5 WSW GARDNERVILLE      38.91N 119.83W
07/06/2015  M0.50 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
            0.25 INCHES OF RAINFALL IN 3 MINUTES.

&&

MCGUIRE
Special weather statement, Jul 6, 4:11 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT MON JUL 6 2015

NVZ003-070000-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
411 PM PDT MON JUL 6 2015

...SPECIAL WEATHER STATEMENT...

AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING  DEVELOPING THUNDERSTORMS OVER THE RENO-SPARKS AREA
EASTWARD ALONG INTERSTATE 80 TO WADSWORTH.

HEAVY RAINFALL...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL
OCCUR WITH THESE STORMS. WATER MAY QUICKLY POND ON ROADS AND CAUSE
MINOR FLOODING IN AREAS THAT RECEIVED RAINFALL YESTERDAY.

LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...SPANISH
SPRINGS...LOCKWOOD...SUN VALLEY...PATRICK...MUSTANG AND THE USA
PARKWAY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY RAPIDLY DURING THE NEXT HOUR. MONITOR
LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATES 80...580 AND HIGHWAY
395. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER DURING THE
EVENING COMMUTE. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

&&

LAT...LON 3965 11992 3975 11936 3954 11935 3947 11987
TIME...MOT...LOC 2307Z 354DEG 1KT 3952 11978

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:06 PM PDTSpecial Weather StatementREVDouglas39 min
Jul 5, 5:18 PM PDTSevere Thunderstorm WarningREVLyon27 min
Jul 5, 6:18 PM PDTSpecial Weather StatementREVLyon42 min
Jul 5, 6:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 6:47 PM PDTFlash Flood WarningREVLyon, Storey, Washoe3 hr
Jul 5, 7:04 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 5, 7:23 PM PDTSpecial Weather StatementREVStorey22 min
Jul 5, 7:33 PM PDTSpecial Weather StatementREVStorey42 min
Jul 5, 7:56 PM PDTAreal Flood AdvisoryREVChurchill, Lyon, Washoe3 hr
Jul 5, 8:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 8:39 PM PDTSpecial Weather StatementREVPershing81 min
Jul 5, 8:56 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing49 min
Jul 5, 8:59 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Jul 5, 9:45 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr
Jul 6, 3:20 AM PDTFlash Flood WatchREVDouglas, Lyon, Mineral, Storey, Washoe18 hr
Jul 6, 1:26 PM PDTSpecial Weather StatementREVDouglas34 min
Jul 6, 2:31 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon44 min
Jul 6, 2:48 PM PDTFlash Flood WarningREVLyon, Mineral3 hr
Jul 6, 3:06 PM PDTSpecial Weather StatementREVStorey54 min
Jul 6, 3:07 PM PDTSpecial Weather StatementREVStorey53 min
Jul 6, 3:19 PM PDTSpecial Weather StatementREVDouglas26 min
Jul 6, 3:33 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 3:34 PM PDTFlash Flood WarningREVLyon, Storey3 hr
Jul 6, 3:43 PM PDTSpecial Weather StatementREV62 min
Jul 6, 3:51 PM PDTSevere Thunderstorm WarningREVDouglas39 min
Jul 6, 4:11 PM PDTSpecial Weather StatementREVStorey49 min
Jul 6, 4:30 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 4:41 PM PDTSpecial Weather StatementREV64 min
Jul 6, 4:56 PM PDTFlash Flood WarningREVDouglas3 hr

Nearby

Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.